The Murder of David Kelly
Continues To Make News in Britain
Aug. 21, 2009 (EIRNS)The murder of David Kelly continues to make news in Britain, as an official public inquiry into the Iraq war has been launched under the chairmanship of Sir John Chilcot. Although Tony Blair pressured Gordon Brown to make the inquiry private and not to require that testimony be given under oath, the inquiry will indeed be public, and, in fact, Tony Blair will be among the witnesses. Kelly threatened to expose Blair's lying role in in justifying the Iraq war.
One of the most interesting developments in the case is the report in the Mail that Attorney General Baroness Scotland has recommended that questions raised by Kelly's death be considered by Sir John Chilcot's inquiry. This decision occurred after she received a letter from Ms. Pederson, 49, a US Air Force linguist who worked in Iraq with Kelly's weapons-inspection team. Pederson called on the Minister to include the "suspicious circumstances" of Kelly's death in the inquiry.
According to the Mail, Pederson's Washington D.C. lawyer, Mark Zaid, received a letter from Scotland's secretary, which read: "Thank you for you letter of July 16 calling for a further investigation into the death of Dr. David Kelly. The Attorney General has seen your letter. It seems to us that the matters you raise are ones which should be considered in the context of the Iraq inquiry chaired by Sir John Chilcot. I am therefore referring your letter to the Inquiry Secretariat."
Master Sergeant Pederson revealed in an interview with the Mail a year ago that Kelly was often unable to use his right hand because of an elbow injury. She said the hand's grip was so weak he struggled to get a knife through a steak' and that he would have had to be a contortionist to have killed himself in the way the Hutton Inquiry claimed. She also disclosed that he suffered from a disorder that made it difficult for him to swallow pills.
The Hutton inquiry concluded that he had committed suicide by slitting his left wrist after taking an overdose of co-proxamol painkillers.